Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 13, 2021, 10:57 PM EDT for Houston County, Peach County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2021, 10:57 PM EDT (02:57 UTC)
- Expired
- Aug 13, 2021, 11:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 50
Counties Houston County, GA, Peach County, GA
The radar
The Robins AFB radar (KJGX), 27 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1419 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1523 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
676
WWUS82 KFFC 140257
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1057 PM EDT Fri Aug 13 2021
GAZ094-095-140330-
Peach GA-Houston GA-
1057 PM EDT Fri Aug 13 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN PEACH
AND CENTRAL HOUSTON COUNTIES THROUGH 1130 PM EDT...
At 1057 PM EDT...a strong thunderstorm was over Warner Robins, or 10
miles northeast of Perry...moving southwest at 10 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Perry, Warner Robins, Centerville, Byron, Robins Air Force Base, Sand
Bed, Houston Lake, Lakewood, Powerville, Elberta, Bonaire, Miami
Valley, Kathleen, Clinchfield and Grovania.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3236 8367 3257 8387 3268 8365 3266 8362
3266 8359 3262 8355 3259 8354 3258 8354
3257 8355 3254 8354 3253 8354 3251 8352
TIME...MOT...LOC 0257Z 050DEG 8KT 3258 8362
MAX HAIL SIZE...0.25IN
MAX WIND GUST...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 13, 10:54 PM EDT, 3 minutes earlier.
Area forecast discussion, Aug 13, 10:54 PM EDT, 3 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1054 PM EDT Fri Aug 13 2021 .UPDATE... Isolated convection lingering across parts of the CWA late this evening with the most persistent cluster around Macon. Aside from any more robust outflow developing, thinking overall coverage should diminish close to midnight or shortly thereafter. Minor adjustments made to near term trends otherwise. Any morning fog development should be mainly patchy given mostly isolated evening precip development overall. Previous discussion follows... Baker && .PREV DISCUSSION... /Issued 857 PM EDT Fri Aug 13 2021/ UPDATE... 00z Aviation update below. Baker PREV DISCUSSION... /Issued 312 PM EDT Fri Aug 13 2021/ .Afternoon Area Forecast Discussion... SHORT TERM /Tonight through Saturday Night/... High pressure still maintains control over much of the SE with weak westerly surface flow and a weak boundary set up across NE GA out ahead of a cold front moving out of the great lakes. This boundary is already seeing some storms flare up and will continue to provide the lifting source need for thunderstorms into the evening. Isolated thunderstorms will be possible for the rest of GA given typical daytime heating with CAPE values rising to around 3000 J/KG by this afternoon. PW values are already hovering around 1.7" and despite lack of wind shear, it won't take much to get things going this afternoon. Widespread severe weather isn't expected but a few storms could become strong to severe with the primary threat being damaging winds and small hail. As things die down tonight, winds will gradually become calm with dew points remaining in the low 70s for much of the area. Patchy fog is possible tomorrow morning, especially across low lying areas. As the winds pick up again in the early afternoon, they'll gradually shift from WNW to ENE at around 5 mph. Vaughn LONG TERM /Sunday through Friday/... The long term forecast period picks up with the approach of Tropical Depression Fred with the outer rain bands likely moving in on Sunday. Model guidance is now much more consistent with developing a mid-level trough across the Ozarks at the start of the long term which will help direct the tropical system when it comes ashore. Even still, discrepancies continue after landfall between model runs with placing the storm anywhere between western Alabama to far eastern Georgia. the official forecast track from the NHC places the center of the storms roughly with the ECMWF just west of the GA/FL boarder, slightly further west than previous tracks and placing our forecast area on the dirty side of the storm where heavy rainfall is expected across Monday and Tuesday with a SW to NE swath of 2 to 4 inches possible with locally higher amounts will be possible over a 60 hour period. Otherwise, descriptions of the synoptic conditions and general weather pattern are described well in the previous discussion found below. Thiem PREV DISCUSSION... /Issued 449 AM EDT Fri Aug 13 2021/ LONG TERM /Saturday Night through Thursday/... Long term picks up on Saturday night where a stalled front is expected to be in place near or just north of the state, with the actual position likely dictated by potential ongoing convection near it. Copious moisture will be in place, with PWATs in the 1.75-2" range, and additional moisture will be moving in as Tropical Depression Fred begins making its way up the Florida coastline. Some models, including hi-res guidance which extends that far, have shown the possibility of a decent bit of convection firing across portions of Georgia late evening into the overnight Saturday along the convergence of this front/pre-frontal trough. Have added in at least slight chance PoPs over most of the state with chance PoPs across the mountains as a result. This will need to be monitored closely given the convergence in this very tropical airmass, as these types of rainfall events can over perform compared to model output. Going forward, Fred is expected to move into a weakness around the Atlantic ridge steering it as it passes just west of Florida. A weak upper level PV anomaly will be in place over the midwest that will help to continue to guide it to the north into or very near the CWA and away. While Fred will likely impact us directly, the overall threats remain low at this time, with the largest concern being rainfall. Guidance does not show any substantial strengthening of the system before landfall as it will be fighting shear through most of the journey here. As for rainfall, there is a lot of uncertainty around just how much we could get. Ensemble spread is still quite large, and even the operational models have seen some substantial run to run shifts. Much of it will be dependent on just how much of the core is still intact and how much strengthening Fred undergoes as it moves through the Gulf, where shear should weaken a bit. Still, plenty of moisture, plus interactions with a frontal boundary still expected to be in place near or just north of the CWA, on top of frictional convergence around the storm itself should yield tropical rainfall no matter what. The forward speed of the system will be rather slow as well, adding to the potential. Current rainfall totals are expected to be in the 2-4" range with locally higher amounts possible, but continue to monitor the forecast as this may change, and higher amounts are certainly possible. Even after this system passes our tropical airmass remains in place. We may get several more days of widespread afternoon thunderstorms that will be primarily diurnal in nature, but could exacerbate any flooding issues across the area. Beyond Friday of next week, uncertainty is high and may be dependent on how the ridge out west breaks down and just where the current Invest 95L tracks and develops. Lusk/Hochstatter && .AVIATION... 00Z Update... VFR conditions and FEW cu near 5 kft for most sites in next few hours with some lingering isolated thunderstorms mainly near KMCN and KRYY with possibly lower vsbys or VRB gusts. Cannot rule out isolated TSRA for other sites so will monitor. Most of overnight calm or light VRB winds and just FEW cirrus to clear. Could have some MVFR vsbys for southern sites in the morning. Saturday should have increased SHRA/TSRA coverage so included VCSH after 18z and prob30 TSRA with VRB gusts and reduced vsbys from 19-01z. Winds light SE for most sites by afternoon. Cu field generally 4-5 kft Saturday. //ATL Confidence...00Z Update... Medium on TSRA coverage this evening. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 71 92 71 88 / 20 40 40 80 Atlanta 73 91 72 89 / 20 50 50 80 Blairsville 67 86 66 81 / 40 70 60 90 Cartersville 70 90 71 89 / 30 60 60 80 Columbus 73 94 73 90 / 20 40 30 70 Gainesville 72 89 70 86 / 20 60 50 80 Macon 71 92 72 90 / 30 30 20 80 Rome 70 90 70 91 / 30 60 60 80 Peachtree City 70 91 70 88 / 20 50 40 70 Vidalia 73 92 74 86 / 20 20 30 80 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Vaughn/Baker LONG TERM....Thiem AVIATION...Baker
Hazardous weather outlook, Aug 13, 10:00 PM EDT, 57 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1000 PM EDT Fri Aug 13 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-150200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1000 PM EDT Fri Aug 13 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Isolated storms are expected to continue through midnight. A Few could be thunderstorms could be strong. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered to numerous thunderstorms will be possible each day Saturday through Thursday, with the highest chances during the afternoons and evenings. The primary hazards with any thunderstorm will be heavy rain, gusty winds and lightning. Although widespread severe weather is not expected at this time, an isolated severe storm cannot be ruled out with damaging winds as the main threat. Although much uncertainty still remains, it is likely that a tropical low will impact the Southeast, including portions of central and north Georgia, early next week. Please continue to monitor the forecast for further developments. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 13, 5:05 PM EDT, 5 hours 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
505 PM EDT Fri Aug 13 2021
GAZ109-110-132130-
Telfair GA-Dodge GA-
505 PM EDT Fri Aug 13 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTH CENTRAL DODGE
AND WESTERN TELFAIR COUNTIES THROUGH 530 PM EDT...
At 504 PM EDT...a strong thunderstorm was near Achord, or near
McRae. Other strong storms were located over eastern Telfair
county. All storms were moving northwest at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Eastman, Milan, Chauncey, Jacksonville, Jay Bird Springs, China Hill
and Godwinsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3180 8307 3205 8315 3220 8315 3218 8301
3195 8296 3182 8294 3179 8306
TIME...MOT...LOC 2104Z 140DEG 8KT 3207 8301
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 13, 5:27 PM EDT, 5 hours 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
527 PM EDT Fri Aug 13 2021
GAZ110-132200-
Telfair GA-
527 PM EDT Fri Aug 13 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTH CENTRAL
TELFAIR COUNTY THROUGH 600 PM EDT...
At 527 PM EDT...a strong thunderstorm was near McRae...moving
northwest at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
McRae, Helena and Scotland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3203 8305 3212 8295 3214 8295 3215 8294
3214 8293 3213 8294 3211 8290 3210 8290
3208 8288 3207 8286 3206 8286 3206 8284
3203 8280 3198 8292
TIME...MOT...LOC 2127Z 140DEG 7KT 3204 8291
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 13, 8:18 PM EDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
818 PM EDT Fri Aug 13 2021
GAZ072-082-140045-
Bibb GA-Jones GA-
818 PM EDT Fri Aug 13 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN BIBB
AND SOUTH CENTRAL JONES COUNTIES THROUGH 845 PM EDT...
At 817 PM EDT...a strong thunderstorm was centered near Postell, or
5 miles north-northeast of downtown Macon...moving northwest at 10
mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Macon, Clinton and Postell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3292 8351 3286 8359 3290 8369 3300 8368
3302 8356
TIME...MOT...LOC 0017Z 140DEG 7KT 3292 8358
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 13, 10:57 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1057 PM EDT Fri Aug 13 2021
GAZ094-095-140330-
Peach GA-Houston GA-
1057 PM EDT Fri Aug 13 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN PEACH
AND CENTRAL HOUSTON COUNTIES THROUGH 1130 PM EDT...
At 1057 PM EDT...a strong thunderstorm was over Warner Robins, or 10
miles northeast of Perry...moving southwest at 10 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Perry, Warner Robins, Centerville, Byron, Robins Air Force Base, Sand
Bed, Houston Lake, Lakewood, Powerville, Elberta, Bonaire, Miami
Valley, Kathleen, Clinchfield and Grovania.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3236 8367 3257 8387 3268 8365 3266 8362
3266 8359 3262 8355 3259 8354 3258 8354
3257 8355 3254 8354 3253 8354 3251 8352
TIME...MOT...LOC 0257Z 050DEG 8KT 3258 8362
MAX HAIL SIZE...0.25IN
MAX WIND GUST...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:18 PM EDT | Special Weather Statement | FFC | Jones | 27 min |
| Aug 14, 1:28 PM EDT | Special Weather Statement | FFC | Oglethorpe | 32 min |
| Aug 14, 1:38 PM EDT | Special Weather Statement | FFC | Warren | 37 min |
| Aug 14, 1:43 PM EDT | Special Weather Statement | FFC | Warren | 32 min |
| Aug 14, 2:07 PM EDT | Special Weather Statement | FFC | Warren | 23 min |
| Aug 14, 2:20 PM EDT | Special Weather Statement | FFC | Taliaferro | 25 min |
| Aug 14, 2:26 PM EDT | Special Weather Statement | FFC | Peach | 34 min |
| Aug 14, 2:52 PM EDT | Special Weather Statement | FFC | Wilkes | 23 min |
| Aug 14, 2:53 PM EDT | Special Weather Statement | FFC | Baldwin | 37 min |
| Aug 14, 2:55 PM EDT | Special Weather Statement | FFC | Taylor | 35 min |
| Aug 14, 3:11 PM EDT | Special Weather Statement | FFC | Jones | 34 min |
| Aug 14, 3:30 PM EDT | Special Weather Statement | FFC | Houston | 30 min |
| Aug 14, 3:44 PM EDT | Special Weather Statement | FFC | Jasper | 31 min |
| Aug 14, 3:50 PM EDT | Special Weather Statement | FFC | Sumter | 25 min |
| Aug 14, 4:02 PM EDT | Special Weather Statement | FFC | Washington | 28 min |
| Aug 14, 4:09 PM EDT | Special Weather Statement | FFC | Pulaski | 36 min |
| Aug 14, 4:13 PM EDT | Severe Thunderstorm Warning | FFC | Sumter | 32 min |
| Aug 14, 6:08 PM EDT | Special Weather Statement | FFC | Cobb | 22 min |
| Aug 14, 6:20 PM EDT | Special Weather Statement | FFC | Towns | 25 min |
| Aug 14, 7:01 PM EDT | Special Weather Statement | FFC | Towns | 59 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.